Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 90, NWS New York, NY

August 2, 2008Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 2, 2008, 5:15 PM EDT for Orange County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2008, 5:15 PM EDT (21:15 UTC)
Expired
Aug 2, 2008, 6:00 PM EDT
In force
45 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Orange County, NY

The radar

The Albany radar (KENX), 137 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 10:39 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
523 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 022115
SVROKX
NYC071-022200-
/O.NEW.KOKX.SV.W.0090.080802T2115Z-080802T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
515 PM EDT SAT AUG 2 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 600 PM EDT...

* AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES NORTHWEST OF PORT JERVIS...OR 11 MILES SOUTH OF BETHEL...AND
  MOVING SOUTHEAST AT 22 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORT JERVIS BY 545 PM...
  OTISVILLE BY 555 PM...
  7 MILES NORTH OF UNIONVILLE AND 8 MILES SOUTHWEST OF MIDDLETOWN BY
  600 PM...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4148 7476 4150 7474 4151 7448 4153 7445
      4150 7432 4124 7446 4134 7469 4135 7471
      4138 7471 4140 7475 4142 7475 4143 7476
TIME...MOT...LOC 2114Z 298DEG 19KT 4151 7484

$$

SMITH
2 follow-up statements
000 
WWUS51 KOKX 022146
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
546 PM EDT SAT AUG 2 2008

NYC071-022200-
/O.CON.KOKX.SV.W.0090.000000T0000Z-080802T2200Z/
ORANGE NY-
545 PM EDT SAT AUG 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WESTERN ORANGE COUNTY...

AT 541 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 4 MILES NORTHWEST OF PORT JERVIS...MOVING SOUTHEAST AT 22 
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  4 MILES SOUTH OF OTISVILLE BY 555 PM...
  6 MILES NORTH OF UNIONVILLE AND 8 MILES SOUTHWEST OF MIDDLETOWN BY
  600 PM...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4148 7476 4150 7474 4151 7448 4153 7445
      4150 7432 4124 7446 4134 7469 4135 7471
      4138 7471 4140 7475 4142 7475 4143 7476
TIME...MOT...LOC 2145Z 298DEG 19KT 4143 7465

$$

SMITH
000 
WWUS51 KOKX 022203
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
603 PM EDT SAT AUG 2 2008

NYC071-022212-
/O.EXP.KOKX.SV.W.0090.000000T0000Z-080802T2200Z/
ORANGE NY-
602 PM EDT SAT AUG 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ORANGE COUNTY HAS
EXPIRED...

THE THUNDERSTORM OVER WESTERN ORANGE COUNTY HAS WEAKENED AND IS NO 
LONGER SEVERE. THUS...THE WARNING HAS BEEN ALLOWED TO EXPIRE. 

LAT...LON 4148 7476 4150 7474 4151 7448 4153 7445
      4150 7432 4124 7446 4134 7469 4135 7471
      4138 7471 4140 7475 4142 7475 4143 7476
TIME...MOT...LOC 2146Z 298DEG 19KT 4143 7464

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:06 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 2, 4:06 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
406 PM EDT SAT AUG 2 2008

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL CROSS THE TRI-STATE AREA THIS
EVENING...WITH ITS TRAILING COLD FRONT MOVING OFFSHORE AFTER
MIDNIGHT TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE
REGION FROM SUNDAY INTO MONDAY NIGHT. HIGH PRESSURE MOVES ACROSS
THE AREA ON TUESDAY FOLLOWED BY ANOTHER FRONTAL SYSTEM ON
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
ONE CLUSTER OF THUNDERSTORMS WILL EXIT THE REGION TO OUR EAST LATE
THIS AFTERNOON. THEN...ALL EYES WILL WATCH SCATTERED CONVECTION
THAT IS POPPING UP TO OUR NORTHWEST. EVEN AS WE START TO LOSE
DIURNAL HEATING...THE COLD POOL ALOFT ASSOCIATED WITH AN UPPER
LEVEL LOW WILL BEGIN TO SLIDE OVER THE REGION. THIS WILL KEEP
LAPSE RATES VERY SIMILAR OVERNIGHT AS THE SKEW-T TEMPERATURE TRACE
SLIDES TO THE LEFT ACROSS THE LOW AND MID LEVELS. WILL CANCEL
THE REMAINDER OF SEVERE THUNDERSTORM WATCH 791...AS WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED. A FEW OF THESE PULSE STORMS COULD
STILL PRODUCE HAIL OR WINDS TO SEVERE CRITERIA...BUT CONFIDENCE IS
NOT HIGH ENOUGH TO WARRANT THE RETENTION OF THE WATCH. EXPECT THIS
ACTIVITY TO WANE THIS EVENING...AS THE REGION SLIDES OUT OF THE
LEFT FRONT QUADRANT OF THE POLAR JET AND CAPE VALUES DECREASE.
HOWEVER...WITH THE COLD POOL ALOFT...WILL KEEP SOME MENTION OF
POPS THROUGH THE NIGHT...ESPECIALLY WITH REMNANT BOUNDARIES
AROUND.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE UPPER LEVEL LOW PIVOTS THROUGH NEW ENGLAND SUNDAY AND MONDAY.
THIS WILL KEEP ANOMALOUSLY COLD TEMPERATURES ALOFT OVER THE REGION
THROUGH THAT TIME. A 75 KT JET ON THE BACK SIDE OF THE LOW WILL
KEEP FAVORABLE DYNAMICAL SUPPORT EITHER OVER THE REGION OR UPSTREAM
DURING THE PEAK DIURNAL HEATING PERIODS ON BOTH SUNDAY AND MONDAY.
AS A RESULT...WILL MENTION DIURNAL PEAKS IN CONVECTIVE ACTIVITY IN
THE FORECAST BOTH AFTERNOONS. BY TUESDAY...THE LOW WILL SHIFT FAR
ENOUGH EAST TO PULL THE COLD POOL ALOFT EAST OF THE REGION AS WELL.
AT THE SURFACE WEAK HIGH PRESSURE WILL SLOWLY BUILD EAST AS THE
BROAD WEAK LOW LIFTS NORTHEAST THROUGH MONDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LEANED TOWARDS 00Z ECMWF WITH BLEND OF GEFS MEAN FOR THE EXTENDED.

LEE TROUGH SHOULD BE IN THE VICINITY OF NORTHERN ZONES TUESDAY
NIGHT...SO SLIGHT CHANCE POPS THERE...THEN A COLD FRONT SLOWLY
CROSSES THE REGION WEDNESDAY/WEDNESDAY NIGHT...SO CHANCE OF SHOWERS
AND THUNDERSTORMS BOTH PERIODS. FOR NOW APPEARS FRONT SHOULD BE
CLEAR BY THURSDAY MORNING SO WENT WITH DRY FORECAST (PER ECMWF AND
GEFS PROB > .05) THURSDAY/THURSDAY NIGHT AS WEAK HIGH PRESSURE
TRANSITS THE AREA. NEXT TROUGH OF LOW PRESSURE/WEAK COLD FRONT
CROSSES THE AREA FRIDAY/FRIDAY NIGHT...THEN COULD STALL OVER THE
AREA ON SATURDAY...SO GRADUALLY INCREASE POPS FROM SLIGHT CHANCE TO
CHANCE TO CLOSE NEXT WEEK.

AS FOR TEMPERATURES RAN FAIRLY CLOSE TO MEX ENSEMBLE MEAN
NUMBERS...GENERALLY RUNNING NEAR TO SLIGHTLY BELOW NORMAL.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
CLUSTER OF SHOWERS/TSTMS MOVING EAST ACROSS MUCH OF LI/SRN CT...
THEN NEED TO TURN ATTENTION TO ANY ADDITIONAL TSTM DEVELOPMENT
THROUGH THE REMAINDER OF THE AFTERNOON...AND INTO THIS EVENING.
AIRMASS PRIMED FOR ADDITIONAL DEVELOPMENT...AND WITH FAVORABLE
CONDITIONS IN THE UPPER LEVELS OF THE ATMOSPHERE...COULD ONCE
AGAIN OBSERVE MVFR/IFR CONDITIONS...WITH ISOLATED LIFR IN HEAVIER
TSTMS.

OTHERWISE...LIGHT AND VARIABLE WIND FLOW...TO WEST/SOUTHWEST
THIS EVENING...THEN NORTHWEST AS WEAK LOW PRESSURE PASSES EAST.
AS CONVECTION WINDS DOWN THIS EVENING...A FEW LOCATIONS COULD
OBSERVE SOME FOG...WITH MVFR POSSIBLE. OTHERWISE...SKIES CLEAR A
BIT WITH VFR THROUGHOUT. I DO NOT ANTICIPATE ANY STRATUS AT THIS
TIME.

BY SUNDAY MORNING...NORTHWEST WINDS BACK SLIGHTLY TO THE WEST AT
AROUND 10 KTS. VFR THROUGH THE MORNING.

OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
ANY ISOLATED TSTM POSSIBLE SUNDAY AFTERNOON WITH UPPER LOW
OVERHEAD. SUB-VFR POSSIBLE. HIGH PRESSURE RIDGE BUILDS SUNDAY
NIGHT THROUGH TUESDAY. NEXT SHORTWAVE AND ASSOCIATED LOW PRESSURE
COULD RESULT IN SUB VFR TUE NIGHT THROUGH WED. HIGH PRESSURE
RETURNS WEDNESDAY NIGHT AND THURSDAY.

&&

.MARINE...
WEAK PRESSURE GRADIENT THROUGH MID WEEK WILL KEEP WINDS AND SEAS
BELOW SCA LEVELS INTO THURSDAY. THE ONLY EXCEPTION MAYBE OVER
EASTERN COASTAL OCEAN ZONES ON THURSDAY WHERE PROLONGED WESTERLY
FLOW OF 10-15KT COULD BRING SEAS TO MINIMAL SCA LEVELS.

ASTRONOMICAL TIDE LEVELS ARE STARTING TO LOWER. THIS WILL GIVE US
AN ADDITIONAL 0.1 TO 0.2 FT TO WORK WITH TONIGHT. CURRENTLY...
WATER LEVELS ARE RUNNING BETWEEN 0.5 AND 0.75 FT ABOVE NORMAL.
GIVEN THE WEAK PRESSURE GRADIENT...AND THE EXPECTATION OF A WEAK
WESTERLY FLOW DEVELOPING...EXPECT TO STAY JUST BELOW MINOR
FLOODING BENCHMARKS.

&&

.HYDROLOGY...
HEAVIEST PRECIPITATION HAS MOVED OFF TO OUR EAST. ISOLATED TO
SCATTERED CONVECTION EACH OF THE NEXT TWO AFTERNOONS WILL PRODUCE
LOCALIZED RAINFALL. NO WIDESPREAD FLOODING PROBLEMS ARE ANTICIPATED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 2, 4:25 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
425 PM EDT SAT AUG 2 2008

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011-
NYZ067>081-032030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
425 PM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL PERSIST INTO THIS EVENING.
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 2, 1:38 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
138 PM EDT SAT AUG 2 2008

NYZ078-079-021845-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-
138 PM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS WILL IMPACT THE NORTHERN SHORE OF SUFFOLK
COUNTY...

AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKY POINT TO
MIDDLE ISLAND TO SHELTER ISLAND...OR ALONG A LINE EXTENDING FROM PORT
JEFFERSON TO MIDDLE ISLAND TO SAG HARBOR...AND MOVING EAST AT 26 MPH.

THESE STORMS WILL BE...
  NEAR WADING RIVER BY 150 PM.
  NEAR GARDNERS ISLAND BY 200 PM.
  NEAR MATTITUCK BY 225 PM.
  NEAR PECONIC BY 230 PM.
  NEAR SOUTHOLD BY 240 PM.
  NEAR GREENPORT BY 245 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND DAMAGING WINDS
UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...ARE OCCURRING
WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Local storm report, Aug 2, 2:31 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
231 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     FLASH FLOOD      PARAMUS                 40.95N 74.07W
08/02/2008                   BERGEN             NJ   TRAINED SPOTTER

            ROUTE 17 IMPASSABLE FOR 0.8 MILES BY LINWOOD AVENUE

1153 AM     TSTM WND DMG     5 NNW YORKTOWN HEIGHTS  41.34N 73.82W
08/02/2008                   WESTCHESTER        NY   BROADCAST MEDIA

            US 6 EASTBOUND AT SUNNYSIDE STREET...BOTH LANES BLOCKED
            DUE TO FALLEN TREES

1158 AM     FLASH FLOOD      FORT LEE                40.85N 73.97W
08/02/2008                   BERGEN             NJ   TRAINED SPOTTER

            ROUTE 4 CLOSED IN BOTH DIRECTIONS.

0100 PM     TSTM WND DMG     NEW HAVEN               41.31N 72.92W
08/02/2008                   NEW HAVEN          CT   PUBLIC

            10 INCH DIAMETER TREE LIMB DOWN...WINTERGREEN AND FITCH
            AVENUE

&&

JP
Local storm report, Aug 2, 3:49 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE UPTON NY
349 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     FLASH FLOOD      PARAMUS                 40.95N 74.07W
08/02/2008                   BERGEN             NJ   TRAINED SPOTTER

            ROUTE 17 IMPASSABLE FOR 0.8 MILES BY LINWOOD AVENUE

1153 AM     TSTM WND DMG     5 NNW YORKTOWN HEIGHTS  41.34N 73.82W
08/02/2008                   WESTCHESTER        NY   BROADCAST MEDIA

            US 6 EASTBOUND AT SUNNYSIDE STREET...BOTH LANES BLOCKED
            DUE TO FALLEN TREES

1158 AM     FLASH FLOOD      FORT LEE                40.85N 73.97W
08/02/2008                   BERGEN             NJ   TRAINED SPOTTER

            ROUTE 4 CLOSED IN BOTH DIRECTIONS.

1215 PM     MARINE TSTM WIND 6 SE PORT CHESTER       40.96N 73.58W
08/02/2008  E40.00 MPH       ANZ335             CT   BUOY

0100 PM     TSTM WND DMG     NEW HAVEN               41.31N 72.92W
08/02/2008                   NEW HAVEN          CT   PUBLIC

            10 INCH DIAMETER TREE LIMB DOWN...WINTERGREEN AND FITCH
            AVENUE

&&

DSW
Local storm report, Aug 2, 3:54 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
354 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND DMG     WATERMILL               40.93N 72.35W
08/02/2008                   SUFFOLK            NY   LAW ENFORCEMENT

            TREES ON POWER LINES ALONG HEAD OF POND ROAD.

&&

DSW
Local storm report, Aug 2, 4:28 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
428 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     WESTPORT                41.12N 73.35W
08/02/2008                   FAIRFIELD          CT   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES REPORTED DOWN.

&&

DSW
Special weather statement, Aug 2, 5:00 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
500 PM EDT SAT AUG 2 2008

NYZ067-022215-
ORANGE-
500 PM EDT SAT AUG 2 2008

...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHLAND LAKE...OR 10 MILES SOUTH OF
BETHEL...AND MOVING SOUTHEAST AT 24 MPH.

PEOPLE IN WESTERN ORANGE COUNTY...INCLUDING PORT JERVIS AND
OTISVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

SMITH

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 10:58 AM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland92 min
Aug 2, 11:26 AM EDTSpecial Marine WarningOKX49 min
Aug 2, 11:36 AM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester54 min
Aug 2, 11:42 AM EDTFlash Flood WarningOKXWestchester63 min
Aug 2, 11:43 AM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond92 min
Aug 2, 11:44 AM EDTSevere Thunderstorm WarningOKXBronx, Putnam, Rockland, Westchester46 min
Aug 2, 11:51 AM EDTSpecial Marine WarningOKX39 min
Aug 2, 12:22 PM EDTSpecial Marine WarningOKX53 min
Aug 2, 12:26 PM EDTSpecial Marine WarningOKX49 min
Aug 2, 1:12 PM EDTSpecial Marine WarningOKX48 min
Aug 2, 1:15 PM EDTAreal Flood AdvisoryOKXKings, Queens, Richmond60 min
Aug 2, 1:24 PM EDTSpecial Marine WarningOKX51 min
Aug 2, 2:05 PM EDTSpecial Marine WarningOKX40 min
Aug 2, 2:13 PM EDTSpecial Marine WarningOKX32 min
Aug 2, 2:17 PM EDTSevere Thunderstorm WarningOKXSuffolk43 min
Aug 2, 2:21 PM EDTSpecial Marine WarningOKX39 min
Aug 2, 2:44 PM EDTSpecial Marine WarningOKX46 min
Aug 2, 2:56 PM EDTAreal Flood AdvisoryOKXSuffolk64 min
Aug 2, 2:56 PM EDTAreal Flood AdvisoryOKXSuffolk64 min
Aug 2, 3:00 PM EDTSpecial Marine WarningOKX30 min
Aug 2, 3:03 PM EDTFlash Flood WarningOKXSuffolk66 min
Aug 2, 3:30 PM EDTSpecial Marine WarningOKX30 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.